February 29, 2012

My own little beta test

Monday we visited with my local Oncologist, Dr. V. M PSA was 1,663, that is down 130 points from the previous month. Although we are not screaming from the rooftops, psychologically, we always feel more positive when we see the PSA moving in a downward direction.

Back in January we discussed with Dr. V the fact my Potassium level was low. This is a known side effect from my current long term diarrhea issue. While I was someone who used to eat at least one banana a day, with my current appetite, bananas are off the menu. We have tried coconut water and have now added a prescription Potassium pill to the regime and will test again next month. Just another side effect to add to the list.

Additionally, I received my usual monthly shots of Xgeva (bone strengthener) and Firmagon (testosterone suppressant).With so many variables going on with my case, sometimes it’s hard to track down the cause or correlation of certain side effects. The past two plus weeks I have been relatively pain free. I have not had any Advil and I stopped having to sleep on a heating pad at night. This was not true for the ten days to fourteen days that followed my last shots of Xgeva and Firmagon.

Where I am going with this is I believe that I have figured out the pattern. Starting a few days after receiving these two shots, I begin to have pain. It may start in my shoulders, hips, legs, middle or lower back, but it never starts in the same place. It usual moves around every day or two and like I said above, it will last around ten days. I treat it with Advil every twelve hours or so and sleeping on a heating pad helps considerably. The pain ends rather abruptly, and the second two week period will be closer to normal ~ free of bone pain.

This is all just a theory right now, but over the next few days you can bet I will be very in tune with each little ache and pain.
After a very mild winter, spring is right around the corner! Our tulips and hyacinth have popped out of the ground. I cannot wait for warmer days. Mary and I went for a walk around the neighborhood on Sunday. It felt great to get out and enjoy the fresh air. This this is something we really plan to continue.


Anonymous said...

Hi David,

I have the zoladex implant every 12 weeks (goseralin). I, and many others, report an increase in bone pain for the first one or two weeks after each fresh implant. It is one of the 'listed' side effects.

Could this be similar to your hormone shot.

Love and prayers from across the pond,


Anonymous said...

Hi David,
With Lent on us I have scrapped the red wine and already losing a few pounds. But If I had a glass today it would be tipped in your direction. Thinking about you everyday and wishing we could go to that concert we missed. Zac Brown is coming in 4 weeks to the ACM Fan Jam and we are already booked in. Two weeks later we see him again in SoCal. Wish you could come with us. These are small venues and great seats. Take care and may God Bless you, Mary and Brad. Thank you so much for being you...


Janice Covey said...

David, I want you to know that my husband was diagnosed with advanced stage 4 prostate and bone cancer. His PSA at diagnosis was 1,572. The first blood test after a month of chemo and casodex his PSA was down to 700. His PSA after 7 months of Taxotere (chemo) was down to 7. He was 61 when he was diagnosed, much younger than you. Clay was always up mentally even when he was hurting. He helped so many people when he received his chemo, had his blood taken, etc. I am sad to say he passed away 3 years and 9 months after he was diagnosed. His attitude and outlook from this horrific disease was incredible. Please keep up the good work with your blog and your faith in yourself, your doctors, nurses, etc. You are in my daily prayers. Janice Covey

Anonymous said...

Pleae look at Channel 11 News @ 6:45 this am,,in Dallas/Ft.Worth Texas... THERE IS A CURE, They use your own tumor cells , You MUST see this.. " a New Breakthrough for Cancer Cure" They told it on CBS Channel 11 news this morning at 6:45..Please go there

Anonymous said...

Wishing you continued success with your "journey". I just celebrated my 6 year cancerversary with brain cancer. I love the name of your foundation and bracelets! I will visualize your healing and see you healthy and strong as you continue to be an inspiration for so many.
Mary Brittain

Anonymous said...

Hi David,
I just came across your blog. Wow. My oldest brother was diagnosed with advanced metastatic prostate cancer at 43 and he is continuing with his fight as he turns 48 next month. Your story seems so eerily familiar....in so many ways. Love flhw.org and will forward the website on to my brother and his family. God bless you....never give up!

TAILS of TANKENE said...

The Holy Spirit lead me to your blog. My husband is a 2 year surviver of Advanced Stage 4 Prostate Cancer and he is 59. He has been on Zytiga and Prednisone since last May and it is working so far. May the grace of God heal you so you may remain with your family. God bless you in your stuggle. Teri H